Tags

Type your tag names separated by a space and hit enter

QTc interval prolongation associated with citalopram overdose: a case report and literature review.
Clin Neuropharmacol. 2001 May-Jun; 24(3):158-62.CN

Abstract

Citalopram is a member of the selective serotonin reuptake inhibitor class of antidepressants. In 1998, citalopram was approved by the US Food and Drug Administration for the treatment of major depression. Like the other selective serotonin reuptake inhibitors, citalopram enjoys a relatively benign side effect profile compared with the tricyclic antidepressants and the monoamine oxidase inhibitors. However, citalopram has been associated with electrocardiographic changes and seizures at doses greater than 600 mg per day. Fatalities have occurred with citalopram-only overdoses. We report the case of a healthy 21-year-old woman who developed QTc interval prolongation after ingestion of approximately 400 mg citalopram. We discuss the cardiac effects of citalopram, review previous cases of citalopram overdose, and discuss treatment recommendations.

Authors+Show Affiliations

Department of Psychiatry and Behavioral Medicine, University of South Florida College of Medicine, Tampa, Florida 33613, USA.No affiliation info availableNo affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

11391127

Citation

Catalano, G, et al. "QTc Interval Prolongation Associated With Citalopram Overdose: a Case Report and Literature Review." Clinical Neuropharmacology, vol. 24, no. 3, 2001, pp. 158-62.
Catalano G, Catalano MC, Epstein MA, et al. QTc interval prolongation associated with citalopram overdose: a case report and literature review. Clin Neuropharmacol. 2001;24(3):158-62.
Catalano, G., Catalano, M. C., Epstein, M. A., & Tsambiras, P. E. (2001). QTc interval prolongation associated with citalopram overdose: a case report and literature review. Clinical Neuropharmacology, 24(3), 158-62.
Catalano G, et al. QTc Interval Prolongation Associated With Citalopram Overdose: a Case Report and Literature Review. Clin Neuropharmacol. 2001 May-Jun;24(3):158-62. PubMed PMID: 11391127.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - QTc interval prolongation associated with citalopram overdose: a case report and literature review. AU - Catalano,G, AU - Catalano,M C, AU - Epstein,M A, AU - Tsambiras,P E, PY - 2001/6/8/pubmed PY - 2001/10/5/medline PY - 2001/6/8/entrez SP - 158 EP - 62 JF - Clinical neuropharmacology JO - Clin Neuropharmacol VL - 24 IS - 3 N2 - Citalopram is a member of the selective serotonin reuptake inhibitor class of antidepressants. In 1998, citalopram was approved by the US Food and Drug Administration for the treatment of major depression. Like the other selective serotonin reuptake inhibitors, citalopram enjoys a relatively benign side effect profile compared with the tricyclic antidepressants and the monoamine oxidase inhibitors. However, citalopram has been associated with electrocardiographic changes and seizures at doses greater than 600 mg per day. Fatalities have occurred with citalopram-only overdoses. We report the case of a healthy 21-year-old woman who developed QTc interval prolongation after ingestion of approximately 400 mg citalopram. We discuss the cardiac effects of citalopram, review previous cases of citalopram overdose, and discuss treatment recommendations. SN - 0362-5664 UR - https://www.unboundmedicine.com/medline/citation/11391127/QTc_interval_prolongation_associated_with_citalopram_overdose:_a_case_report_and_literature_review_ L2 - https://doi.org/10.1097/00002826-200105000-00007 DB - PRIME DP - Unbound Medicine ER -